MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYS FENESTRATED CORTICAL FIX POLY SCREW 5.5 5.0 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYS FENESTRATED CORTICAL FIX POLY SCREW 5.5 5.0 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, revision surgery was performed for removal of a broken screw used in a stabilization primary surgery on (b)(6) 2019.A new screw was replaced.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity 1).Unknown setscrews part# unknown, lot# unknown, quantity unknown).This complaint will capture the post-op event (revision surgery due to removal of a broken screw) while (b)(4) will capture the intra-op event (it was not possible to extract the fragment during revision surgery).This report is for a expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 5.0 x 50mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: device returned.H3, h4, h6: a review of the device history record has.Device history lot.Part number: 199723550.Lot number: 236662.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.H3, h6: investigation summary background: revision surgery due to the removal of a broken screw used in a stabilization primary surgery of (b)(6) 2019.A new screw was placed.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity 1) unknown setscrews part# unknown, lot# unknown, quantity unknown) this complaint involves one (1) device.Investigation flow: damage.Visual inspection: the 5.5 exp verse fen scr 5.0x50 (p/n: 199723550, lot #: 236662) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip of the device was broken.There were scratches on the device consistent with explanation and have no impact on the functionality of the device.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.Expedium verse 5.5 system: 887046745, rev.B.Expedium verse 5 x45-80 fenestrated of shank: 887046626, rev.A.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 5.5 exp verse fen scr 5.0x50 (p/n: 199723550, lot #:236662).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential root cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: exp date.H11: re-opened complaint for dhr information to be added.H3, h4, h6: a review of the device history record.Device history lot.A review of the device history record (dhr).Part # 199723550s.Lot # 236662.Release to warehouse date: 22 mar 2018.Expiration date: 29 feb 2024.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4).No manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE SPINE SYS FENESTRATED CORTICAL FIX POLY SCREW 5.5 5.0 X 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9701901
Report Number1526439-2020-00527
Device Sequence Number2824847
Product Code MNI
UDI-Device Identifier10705034403243
UDI-Public(01)10705034403243
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number199723550
Device Catalogue Number199723550
Device Lot Number236662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer02/13/2020
03/13/2020
03/17/2020
04/24/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/14/2020
03/16/2020
04/10/2020
04/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR